Thunderstorm Wind, Osage
- When
- July 11, 8:15 PM CST
- Where
- Osage County, Foraker
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.867, -96.550
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 11, 8:13 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 913 PM CDT TUE JUL 11 2006 .UPDATE... CLUSTER OF SEVERE THUNDERSTORMS ALONG THE OK/KS BORDER HAS GRADUALLY DEVELOPED A COLD POOL OVER THE PAST HOUR AND IS CURRENTLY PUSHING SE INTO PORTIONS OF OSAGE COUNTY. OTHER WIDELY SCATTERED THUNDERSTORMS CONTINUE OVER PARTS OF NORTHEAST AND EAST CENTRAL OK...ALTHOUGH ACTIVITY REMAINS BELOW SEVERE LIMITS. WOULD EXPECT CONVECTION TO SLOWLY DECREASE IN INTENSITY OVER THE NEXT FEW HOURS. NOT SURE ABOUT THE FATE OF CONVECTION LATER TONIGHT. HAVE OPTED TO LOWER LIKELY POPS BACK INTO THE CHANCE CATEGORY FOR NE OK. && .PREV DISCUSSION... (ISSUED 340 PM CDT TUE JUL 11 2006) DISCUSSION... EARLY AFTERNOON CLOUDS NOW YIELDING TO INCREASING AFTERNOON SUN. EXPECT TEMPS TO REACH MID-UPPER 90S BY 5 PM AND SET OFF ANOTHER ROUND TSRA. MORE ORGANIZED TSRA FOLLOWS AS WEAK IMPULSE WHICH IS NOW BREWING THUNDER IN KANSAS..ROTATES THROUGH. PRECIPITABLE WATER CONTINUES NEAR 2 IN.THRESHOLD THROUGH WEDNESDAY. MODEL CONSENSUS PUTS MARGINALLY HIGHER POP/PRECIP OVER NORTHERN AREAS TONIGHT. CHANCE POP TO PERSIST THROUGH THURSDAY WHEN HOT H50 MB SOUTHWEST RIDGE BUILDS EAST. PLUS 20 > PLUS 24 H850 TEMP GOOD FOR AROUND 100 IN URBAN AREAS THURSDAY THROUGH MONDAY. HEAT ADVISORY MAY BE NEEDED LATER THIS WEEK. KEPT GRID POPS AT 14 IN THE EXTENDED TO AVOID ENDLESS SLIGHT CHANCE POPS. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 8 LONG TERM FORECASTER ID= 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT TUE JUL 11 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 101 PM CDT TUE JUL 11 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFETRNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THE DEGREE OF INSTABILITY AND THE VERY MOIST AIRMASS WILL SUPPORT A RISK OF DOWNBURST WINDS WITH THE STRONGEST STORMS. THE GREATEST COVERAGE OF THUNDERSTORMS THIS AFTERNOON IS EXPECTED ACROSS SOUTHEAST OKLAHOMA...GENERALLY SOUTHEAST OF A WILBURTON TO FORT SMITH LINE. FURTHER NORTH...ABUNDANT CLOUDINESS IS RESULTING IN LESS INSTABILITY AND CONVECTIVE TEMPERATURES MAY NOT BE REACHED IN MANY AREAS. THUNDERSTORMS WILL ALSO DEVELOP TO OUR NORTH IN KANSAS ALONG A SURFACE BOUNDARY. THESE STORMS MAY ORGANIZE INTO A COMPLEX OF STORMS AND MOVE SOUTHEAST INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT WITH A LIMITED SEVERE WEATHER THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BUT THE DURATION OF ANY SEVERE STORM IS EXPECTED TO REMAIN BRIEF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY AS MOISTURE REMAINS PLENTIFUL AND WEAK DISTURBANCES PASS OVERHEAD. OVERALL THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE BY THE WEEKEND AS UPPER LEVEL HIGH PRESSURE EXPANDS. HEAT INDICES IN EXCESS OF 100 DEGREES WILL BE COMMON THROUGH THE EXTENDED FORECAST. OVERNIGHT LOW TEMPERATURES WILL ALSO WARM...ESPECIALLY IN URBAN AREAS...WITH THIS COMBINATION LIKELY PROVIDING DANGEROUS HEAT CONDITIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EXCESSIVE HEAT PLANS SHOULD BE READIED FOR ACTIVATION BY THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT TUE JUL 11 2006
OKZ072-120030-
SEQUOYAH OK-
643 PM CDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 643 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VIAN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MC KEY...VIAN...GORE...BRUSHY...
MARBLE CITY AND BOX.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT TUE JUL 11 2006
OKZ055-056-120245-
NOWATA OK-WASHINGTON OK-
905 PM CDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND WESTERN NOWATA
AT 905 PM CDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF STRONG
THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF COPAN TO 12 MILES NORTHWEST OF BARTLESVILLE TO 25 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...WANN...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.The Tulsa radar (KINX), 117 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522097, 5522098, 5522099, 5522100.